Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering with itching all over body. What could be the cause? Suggest some cure

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Ok...........have been suffering for several months with a total body itch that so far has no known cause. There is no rash or hives etc.the itch is under my skin and effects my whole body except, so far my feet. I did have a recent bout of kidneys stones but no Dr feels this is related. Doesn't seem like it would be an allergic reaction because nothing has changed in my environment or lifestyle. Only thing that has shown up so far on tests is a low white cell count. It is all consuming and of course endlessly itchy especially at night.
Posted Mon, 30 Jul 2012 in Skin Hair and Nails
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
I do understand your predicament and in fact, generalized itching without a cause is common in slighter older people.
The kidney stones dont seem to be related but as far as the allergies are concerned, I wouldnt rule that out since you can become allergic to anything at any point in life ( even if you tolerated it well earlier). To rule this out, we would want a serum IgE level.
Also, I would like to know if any tests have been done for you recently? If yes, what were the reports?
Till then, I would suggest the following:
Avoid itching that area as much as possible. Scratching only leads to more itching and this becomes a vicious cycle.
Wear clothing that allows your skin to breathe. Avoid wool
Use lukewarm water for bathing and put 2-3 tsp oil in that. Avoid using a strong or scented soap
Put on a moisturizer when the skin is still damp.
Avoid prolonged exposure to excessive heat and humidity.

Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor